MAUDE Adverse Event Report: SYNTHES GMBH TI OCCIPITAL PLATE-MEDIAL 50MM WIDTH FOR 4.0MM RODS; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

SYNTHES GMBH TI OCCIPITAL PLATE-MEDIAL 50MM WIDTH FOR 4.0MM RODS; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 04.615.601S
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Integrity Problem (2978)
Health Effect - Clinical Codes Unspecified Infection (1930); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: b3 unknown event date e1: initial reporter is j&j company representative g4: device is not distributed in the united states, but is similar to device marketed in the usa.H4 device history part number: 04.615.601s lot number: 5692p97 manufacturing site: mezzovico release to warehouse date: 02 jun 2023 expiration date: 01 may 2033 a manufacturing record evaluation was performed for the sterile finished lot number, and no non-conformances were identified.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported an occipito-cervical fusion (occipital bone-t2) was performed on (b)(6) 2023.After the surgery, on (b)(6) 2024, the sales rep was informed the infection of the upper thoracic to cervical transition region.The second surgery was performed on (b)(6) 2024.In the revision surgery, the breakage of the plate in question was confirmed.Removal of the plate was considered, but was not removed by the surgeon's decision because it was not part of the original surgical planning.There was no instrumentation for removal of the plate, and there was a risk of instability from removal of the occipital plate.Patient outcome is stable.This report is for one ti occipital plate-medial 50mm width for 4.0mm rods this is report 1 of 2 for (b)(4).

Brand Name
TI OCCIPITAL PLATE-MEDIAL 50MM WIDTH FOR 4.0MM RODS
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MEZZOVICO
zona industriale 4
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19522246
Report Number8030965-2024-07388
Device Sequence Number8540927
Product Code KWP
UDI-Device Identifier10705034740843
UDI-Public(01)10705034740843
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Catalogue Number04.615.601S
Device Lot Number5692P97
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2024
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: OCCIPITAL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown